MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5552-L-299
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Update may 15, 2020 for issues after left knee revision: revision surgery was performed by cement patella on (b)(6), but the left knee has recurred after the revision.The patient has refused re-operation, so it is being followed up.On (b)(6) patella fractured after both knees tka.Tritanium patella was used.Doctors are new to this, and the cause is unknown.Revision scheduled for (b)(6).
 
Additional Manufacturer Narrative
Updated the implant date.Reported event: an event regarding periprosthetic fracture involving tritanium patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi- which represents an additional pi for the other 2 pis for which i rejected a report for this patient.The event description alludes to a revision of an uncemented patellar component to a cemented component with persistence of clinical problems.No additional documentation is presented for this pi and therefore confirmation of the event description and preparation of a report is not possible.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: re pi - which represents an additional pi for the other 2 pis for which i rejected a report for this patient.The event description alludes to a revision of an uncemented patellar component to a cemented component with persistence of clinical problems.No additional documentation is presented for this pi and therefore confirmation of the event description and preparation of a report is not possible.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text: device not returned.
 
Event or Problem Description
Updated (b)(6) 2020 for issues after left knee revision: revision surgery was performed by cement patella on (b)(6), but the left knee has recurred after the revision.The patient has refused re-operation, so it is being followed up.On (b)(6), patella fractured after both knees tka.Tritanium patella was used.Doctors are new to this, and the cause is unknown.Revision scheduled for (b)(6).

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10130665
Report Number0002249697-2020-01097
Device Sequence Number3361174
Product Code MBH
UDI-Device Identifier07613327013535
UDI-Public07613327013535
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5552-L-299
Device Catalogue Number5552-L-299
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;